MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 54MM GRIPPER; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US PINNACLE 54MM GRIPPER; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 221890054
Medical Device Problem Codes Break (1069); Material Discolored (1170)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Reason for revision: pre-prosthetic fracture of femoral component & dislocation.Primary implant date: not available.Issue: ab gripper insertion instrument broke at the time of use, a small piece was retrieved from the patient, the procedure was completed without the instrument.Surgery delayed less than 5mins.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> examination of the returned device(s) confirms the reported event.Product problem has not been identified.Failure determined to be due to wear and tear.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Product complaint #: (b)(4).

Brand Name
PINNACLE 54MM GRIPPER
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8508550
Report Number1818910-2019-90516
Device Sequence Number1650442
Product Code LXH
UDI-Device Identifier10603295102298
UDI-Public10603295102298
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221890054
Device Lot NumberA0608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/05/2019
06/12/2019
06/12/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/07/2019
06/12/2019
06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR